What is my risk of thromboembolic complications due to discontinuation of anticoagulants?
Hi, I can you help me assess the risk of thromboembolic complications due to discontinuation of anticoagulation medicine against the increased risk of hemorrhage if oral anticoagulation is not resumed as it was prior to a burr hole surgery. The few studies addressing the issue are conflicting.I had a burr hole surgery done two months ago to drain a subdural hematoma caused by a fall. All the blood has been removed or reabsorbed. However, now I have a very high platet count (500 trombocytes) and low MCHC levels (Mean corpuscular hemoglobin concentration) both which were always normal before the surgery. I stopped my oral anticoagulation medicine (trombyl) before the surgery and I have not restarted it. Do you think that is the cause for the raised levels? Should I restart the oral anticoaulation medicine because of the increased risk of hemorrhage? I started with it because of a heart attack over ten years ago and I have not had problems with my heart or hematomas outside of these two events. Also the risk that I will fall and hurt my head again is slim to none because I receive help now. I am a 70 year old male with type 2 Diabetes and Parkinsons disease with no other medical issues.Best regards
High platelet count is truely related to high coagulation rate and for me this indicates a need for anticoagulant resuming to avoid stroke or thrombus formation.
Keep following your blood picture every month to monitor the progress.
In my opinion you platelets count is high but not a true concern as it is supposed to be high after a surgery , you should consult your surgery doctor on how long before you can resume your anticoagulants
Notice you are diabetic surgery wound may take longer than normal to heal
Low MCHC levels is common after surgery , i recommend iron and vit b12 supplements
anti-coagulants are necessary in your case. stopping them for a long time may pose a high risk of thrombo-embolic episodes.
Get bleeding time,clotting time checked before starting the medicines.
DISCONTINUATION OF ANTI COAGULANTS CAN CAUSE THROMBOLISM TO A LARGE EXTENT.
YOU SHOULD NOT AVOID TAKING THEM.
GET THEM STARTED AT THE EARLIEST.
CONSULT A PHYSICIAN.,
the risk totally depends upon your lifestyle and your thromboembolic predisposition,family history etc.
better to continue with the anti coagulants
Recontinuing the anticoagulants is a must with close monitoring for PT, PTT, and INR